Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 1, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 22, 2005, 2:19 PM CST for Catahoula Parish, Concordia Parish, Tensas Parish, Louisiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2005, 2:19 PM CST (20:19 UTC)
- Expired
- Feb 22, 2005, 3:00 PM CST
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Catahoula Parish, LA, Concordia Parish, LA, Tensas Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 810 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 222019 SVRJAN LAC025-029-107-222100- /O.NEW.KJAN.SV.W.0001.050222T2019Z-050222T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 219 PM CST TUE FEB 22 2005 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CATAHOULA PARISH IN NORTHEAST LOUISIANA CONCORDIA PARISH IN NORTHEAST LOUISIANA TENSAS PARISH IN NORTHEAST LOUISIANA * UNTIL 300 PM CST * AT 219 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF CLAYTON...OR ABOUT 12 MILES NORTHWEST OF FERRIDAY...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLAYTON BY 250 PM CST 7 MILES WEST OF WATERPROOF BY 300 PM CST FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3189 9173 3172 9176 3164 9141 3189 9135 $$ DAB
1 follow-up statement
000 WWUS54 KJAN 222046 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 245 PM CST TUE FEB 22 2005 LAC025-029-107-222100- /O.CON.KJAN.SV.W.0001.000000T0000Z-050222T2100Z/ TENSAS LA-CATAHOULA LA-CONCORDIA LA- 245 PM CST TUE FEB 22 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM CST FOR CONCORDIA...CATAHOULA AND TENSAS PARISHES... AT 243 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF CLAYTON...OR ABOUT 12 MILES NORTH OF FERRIDAY...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTH OF CLAYTON BY 255 PM CST 9 MILES WEST OF WATERPROOF BY 300 PM CST LAT...LON 3189 9164 3173 9166 3164 9141 3189 9135 $$ CRAVEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 4:10 AM CST, 10 hours 9 minutes earlier.
Area forecast discussion, Feb 22, 4:10 AM CST, 10 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 410 AM CST TUE FEB 22 2005 .SHORT TERM...COMPLEX FORECAST ON TAP FOR THE REGION. FOCAL POINT OF THIS COMPLEXITY IS A SFC COLD FRONT WHICH CURRENTLY EXTENDS JUST SOUTH OF A LINE FROM EL DORADO ARK TO GREENVILLE...GREENWOOD TO COLUMBUS. THIS FEATURE WILL CONTINUE A SLOW...YET DELIBERATE SAG TO THE SOUTH TODAY AND BECOME A FOCUS FOR SCT SHRA/TSRA DEVELOPMENT THIS AFTERNOON. THIS FRONT WILL CONTINUE TO SAG INTO SOUTHERN MS TONIGHT AND BECOME THE FOCUS OF WIDESPREAD SHRA/TSRA ACTIVITY ON WED. TODAY...TEMPS WILL BE NEARLY A CARBON COPY OF YESTERDAY. SOUTH OF THE AFOREMENTIONED SFC COLD FRONT...IN CENTRAL AND SOUTHERN PARTS OF MY CWFA...TEMPS WILL BE IN THE UPPER 70S TO AROUND 80. NORTH OF THE FRONT...TEMPS WILL BE SOME 5 TO 10 DEGREES COOLER THAN YESTERDAY...ALTHOUGH STILL QUITE PLEASANT IN THE UPPER 60S. UNLIKE YESTERDAY...TODAY WE WILL HAVE THE SFC FRONT TO FOCUS CONVECTION. IN ADDITION...A WEAK MID LEVEL IMPULSE WILL MOVE INTO THE AREA THIS AFTERNOON. THE COMBO OF THIS MID LEVEL DISTURBANCE AND THE CONVERGENCE ASSOC WITH THE FRONT WARRANT CHC POPS IN CENTRAL AND SOUTHERN PORTIONS OF MY CWFA. WITH 35 KTS OF DEEP LAYER SHEAR... DECENT 700-500MB LAPSE RATES NEAR 7 C/KM...SFC BASED CAPE APPROACHING 2500 J/KG...LIS NEAR -4C AND WET BULB ZERO HGHTS AROUND 10000 FT...ISOLATED SEVERE STORMS WILL BE POSSIBLE. THE PRIMARY THREAT WILL BE HAIL...HOWEVER CANNOT RULE OUT A BOWING STORM OR TWO TO PROVIDE A GUSTY WIND RISK. TONIGHT AND WEDNESDAY...ANY LINGERING SHRA/TSRA SHOULD DIE OFF AFTER SUNSET AND THE FRONT WILL STALL OVER SOUTHERN PARTS OF MY CWFA. ATTENTION WILL THEN FOCUS TO THE WEST...WHERE A STRONGER MID LEVEL DISTURBANCE WILL BE TAKING SHAPE OVER TX. GENERALLY FOLLOWED THE UKMET FOR THE PARTICULARS THIS TIME FRAME AS THE GFS SUFFERS FROM CONVECTIVE FEEDBACK WHILE THE NAM PLACES THE SFC COLD FRONT TOO FAR NORTH. A SHIELD OF RAIN WILL DEVELOP OVER EAST TX AND LA TONIGHT AS ISENTROPIC LIFT IN THE 300-310K LEVELS GETS KICKED INTO GEAR. RAIN WILL SPREAD INTO MS FROM WEST TO EAST TOWARD SUNRISE WED. THE SFC LOW WILL RIDE THE SFC FRONT ON WED. AM EXPECTING EMBEDDED TSRA IN CENTRAL AND SOUTHERN MS AND HAVE CONTINUED WORDING ACCORDINGLY. WILL ALSO CONTINUE MENTION OF LOCALLY HVY RAIN AS A SOLID 1-2 INCHES CAN BE EXPECTED WED...A FEW 3 INCH REPORTS ARE STILL PLAUSIBLE. TEMP WISE...LARGELY FOLLOWED THE DEWPOINT FCST FOR LOWS AND WENT A FEW DEGREES ABOVE THE MAV FOR WED. WED NIGHT...RAIN SHOULD SHUT DOWN RATHER QUICKLY AS SFC LOW GATHERS STRENGTH TO OUR SOUTH. CONVECTION GENERATED BY THIS LOW TO OUR SOUTH SHOULD ROB US OF OUR MOISTURE SOURCE AND TRENDED POPS DOWNWARD A BIT OVER THE NW HALF OF MY CWFA. COOLER/DRIER AIR WILL GRADUALLY FILTER INTO THE AREA...HOWEVER CLOUD COVER WILL HELP KEEPS TEMPS IN THE 40S. .LONG TERM...BY THURSDAY MORNING THE SFC LOW SHOULD BE EAST OF THE CWA. THE GFS IS LIKELY TOO FAST IN MOVING THE LOW TO THE SOUTH CAROLINA COAST BY 12Z WHILE THE NAM IS LIKELY TOO SLOW IN HANGING THE LOW UP OVER CENTRAL ALABAMA. THE UKMET/ECMWF SOLUTIONS APPEAR TO BE A GOOD COMPROMISE WITH THE SFC LOW OVER SW GEORGIA AT 12Z WITH THE TRAILING COLD FRONT BACK ALONG THE MISSISSIPPI COAST. WL KEEP SLIGHT CHANCE POPS IN OUR EXTREME SOUTHERN COUNTIES THURSDAY MORNING. AS THE LOW TRACKS EAST THE COLD FRONT WILL DRIFT SOUTH INTO THE NORTHERN GULF ENDING THE RAIN IN THE SOUTH BY NOON. FRIDAY THROUGH SUNDAY LOOKS DRIER THAN PREVIOUS RUNS...HAVE REMOVED SLIGHT CHANCE POPS THROUGH MUCH OF THE PERIOD. THE REX BLOCK IN THE WEST BREAKS DOWN FRIDAY AND WEAK UPPER RIDGING DEVELOPS OVER THE LOWER MISSISSIPPI RIVER VALLEY. THIS WILL SHIFT THE SOUTHERN BRANCH OF THE JET STREAM FURTHER SOUTH OVER THE GULF ALONG WITH THE CHANCES FOR RAIN. AT THE SFC HIGH PRESSURE CENTERED OVER THE OHIO VALLEY WITH GRADUALLY SHIFT EAST AND PROVIDE US WITH A COOL AND DRY NORTHEAST TO EAST WIND THROUGH THE WEEKEND. BY MONDAY THOUGH...A NORTHERN STREAM TROUGH WILL APPROACH AND SLIDE A WEAK COLD FRONT OUR WAY. RAIN CHANCES WILL INCREASE FROM THE WEST MONDAY. THE FRONT IS CURRENTLY EXPECTED TO MOVE THROUGH THE CWA TO THE GULF COAST BY TUESDAY MORNING WITH ANOTHER SURGE OF COOLER AND DRIER AIR SETTLING INTO THE REGION. && .AVIATION... STRATUS DECK CONTINUING STEADY PROGRESS NORTHWARD INTO CENTRAL MS AT THIS HOUR. HAVE NOT SEEN MUCH OF A BUILD DOWN OF THIS STRATUS INTO A FOG LAYER JUST YET. GIVEN SFC WIND SPEEDS OBSERVED WITH THIS DECK... GUT FEELING IS THAT WIDESPREAD FOG WILL BE HARD TO COME BY. WILL CONTINUE STRATUS DECK NEAR BETWEEN THE 300 TO 700 FT LEVEL AT JAN...MEI AND HBG...SLIGHTLY HIGHER AT GWO AND GLH WHERE THE INCOMING COLD FRONT WILL PREVENT MUCH BUILD DOWN. STRATUS DECK SHOULD BREAK UP RATHER QUICKLY DURING THE MID AND LATE MORNING HOURS. THIS WILL LEND TO THE NEXT FORECAST CHALLENGE... THUNDERSTORMS. WITH THE SFC FRONT SETTLING ACROSS THE CENTRAL PORTION OF THE STATE...WILL MAINTAIN DRY CONDITIONS AT GWO AND GLH. WILL CONTINUE MENTION OF TS AT JAN...MEI AND HBG. ANY STORMS THAT DEVELOP WILL BE PUSHING SEVERE LIMITS WITH HAIL THE PRIMARY THREAT. THIS ACTIVITY SHOULD SUBSIDE A FEW HOURS AFTER SUNSET...LEADING TO A BRIEF LULL OF VFR CONDITIONS. CONDITIONS WILL DETERIORATE FROM WEST TO EAST AFTER MIDNIGHT TONIGHT AS A SHIELD OF RAIN AND EMBEDDED STORMS MOVE INTO THE REGION. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 78 54 59 45 / 40 50 100 30 MERIDIAN 78 55 61 45 / 40 50 100 50 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM/AVIATION: GAGAN LONG TERM: MME
Hazardous weather outlook, Feb 22, 5:34 AM CST, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0534 AM CST TUE FEB 22 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 231134- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 0534 AM CST TUE FEB 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING IN AREAS ALONG AND SOUTH OF A LINE FROM BASTROP LOUISIANA...TO YAZOO CITY AND DE KALB MISSISSIPPI. THE PRIMARY SEVERE WEATHER RISK WILL BE LARGE HAIL. WIND GUSTS BETWEEN 40 AND 50 MPH WILL ALSO BE POSSIBLE. A COLD FRONT WILL CONTINUE TO SLOWLY EDGE SOUTH INTO CENTRAL MISSISSIPPI TODAY. BY AFTERNOON THIS BOUNDARY WILL BE A FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS. THE COMBINATION OF LOW LEVEL CONVERGENCE ALONG THE FRONTAL BOUNDARY...COLD TEMPERATURES ALOFT AND SUFFICIENT WIND SHEAR WILL PROVIDE THE POTENTIAL FOR A FEW SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ...DAYS TWO AND THREE...WEDNESDAY AND THURSDAY... A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR TUESDAY NIGHT INTO WEDNESDAY... SHIFTING SOUTHWARD BY LATE WEDNESDAY. THE MAIN RISK FROM THESE STORMS WILL BE HEAVY RAINFALL...SMALL HAIL AND STRONG WINDS UP TO 40 MPH. RAINFALL AMOUNTS OF 1 TO 2 INCHES CAN BE EXPECTED OVER CENTRAL AND SOUTHERN PORTIONS OF THE OUTLOOK AREA... PRIMARILY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. AN ISOLATED 3 INCH RAINFALL TOTAL CANNOT BE RULED OUT. ...DAYS FOUR THROUGH SEVEN...FRIDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED ALONG AND SOUTH OF THE INTERSTATE TWENTY CORRIDOR THIS AFTERNOON...BUT IS OTHERWISE NOT ANTICIPATED THROUGH MONDAY FEBRUARY 28TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 3:00 PM CST | Severe Thunderstorm Warning | JAN | Catahoula, Franklin, Tensas | 60 min |
| Feb 22, 3:12 PM CST | Severe Thunderstorm Warning | JAN | Concordia, Tensas | 48 min |
| Feb 22, 4:01 PM CST | Severe Thunderstorm Warning | JAN | Tensas | 44 min |
| Feb 22, 5:04 PM CST | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 41 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.